Thunderstorm Wind, Tulsa
- When
- May 9, 3:06 AM CST
- Where
- Tulsa County, 2.05 mi SSE of Bozarth
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.051, -96.013
Strong thunderstorm wind snapped large tree limbs.
Thunderstorms developed along an outflow boundary that was pushing into northeastern Oklahoma during the early morning hours of the 9th. The stronger storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed along an outflow boundary that was pushing into northeastern Oklahoma during the early morning hours of the 9th. The stronger storms produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 9, 2:20 AM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 320 AM CDT THU MAY 9 2013 .DISCUSSION... MORNING SURFACE ANALYSIS SHOWS WEAK FRONTAL BOUNDARY DRAPED ACROSS WCNTRL KS INTO THE NRN TX PANHANDLE...WITH A DRYLINE EXTENDING SWD ALONG THE OK/TX PANHANDLE. A LINE OF STRONG THUNDERSTORMS HAS DEVELOPED AND MOVED OFF THE FRONT...AND IS CURRENTLY ENTERING THE NWRN PARTS OF THE FORECAST AREA. SHEAR/INSTABILITY FALL OFF ACROSS NERN OK...ALTHOUGH COLD POOL/LOW-LEVEL JET SHOULD KEEP THE MCS GOING ACROSS NE OK (AND POSSIBLY INTO NW AR) THIS MORNING. HIGHEST POPS WILL BE ACROSS THIS AREA...BUT WILL TAKE A LAST LOOK AT RADAR BEFORE ISSUING FINAL NUMBERS. FRONT SHOULD SAG A BIT FARTHER S TODAY...AND MAY SEE ADDITIONAL CONVECTIVE DEVELOPMENT ALONG THIS BOUNDARY AS WELL AS THE DRYLINE...WITH THE ACTIVITY PROPAGATING EWD. BEST CHANCES OF STORMS...AND SEVERE WEATHER...WILL LIKELY BE ACROSS SE OK LATER THIS AFTERNOON AND INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. SHOWERS/THUNDERSTORMS WILL BE TAPERING OFF LATER THURSDAY NIGHT INTO FRIDAY AS THE COLD FRONT EVENTUALLY PUSHES S OF THE REGION. MODELS REMAIN CONSISTENT BRINGING A SECONDARY SURGE OF COOLER AIR THROUGH THE AREA LATE SATURDAY...AND COULD SEE SOME SCATTERED SHOWERS ACCOMPANY THE FRONT ACROSS NE OK. COOLER WEATHER EXPECTED FOR SUNDAY...ALTHOUGH TEMPS WILL QUICKLY REBOUND EARLY NEXT WEEK AS SLY FLOW RETURNS. WILL INTRODUCE POPS AGAIN BY WEDNESDAY...AS A BROAD UPPER LOW DRIFTS INTO THE SRN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 59 74 54 / 50 40 20 10 FSM 78 61 76 56 / 50 60 50 10 MLC 80 61 76 55 / 50 60 30 10 BVO 76 57 73 52 / 60 40 20 10 FYV 72 57 72 51 / 70 60 20 10 BYV 75 59 72 52 / 70 60 20 10 MKO 76 60 75 54 / 40 50 20 10 MIO 74 58 73 52 / 70 50 20 0 F10 78 60 74 54 / 40 40 20 10 HHW 78 63 76 57 / 50 60 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT WED MAY 8 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT WED MAY 8 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST OF A LINE FROM MCALESTER TO FAYETTEVILLE. ONSET...AFTER 7 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN AND CENTRAL OKLAHOMA THIS AFTERNOON...AND THEY WILL CONTINUE TO SLOWLY SPREAD EASTWARD THROUGH THE EVENING HOURS. CONDITIONS ARE EXPECTED TO BECOME LESS SUPPORTIVE OF SEVERE WEATHER AFTER SUNSET...AND THIS WILL COINCIDE WITH STORM APPROACHING NORTHEAST OKLAHOMA. ADDITIONAL STORMS MAY DEVELOP LATER TONIGHT AND TRACK ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS THROUGH THE EARLY MORNING HOURS. AGAIN CONDITIONS ARE NOT SUPPORTIVE OF WIDESPREAD SEVERE WEATHER...HOWEVER SUFFICIENT INSTABILITY WILL REMAIN PRESENT TO WARRANT A LIMITED RISK OF SEVERE WEATHER. LARGE HAIL AND STRONG WINDS WOULD BE POSSIBLE WITH ANY EVENING STORMS...WITH A TRANSITION TOWARD MAINLY LARGE HAIL POTENTIAL OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE ON THURSDAY AHEAD OF WEAK COLD FRONT WHICH WILL SLIDE INTO THE AREA. AREAS OF MODERATELY UNSTABLE CONDITIONS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON ...WHICH WOULD SUPPORT AT LEAST A LIMITED RISK OF SEVERE WEATHER. THE FRONT WILL SLOWLY PUSH SOUTHWARD WITH THUNDERSTORM CHANCES CONTINUING INTO FRIDAY...WITH A STRONGER COLD FRONT ARRIVING ON SATURDAY. THIS WILL BRING SEVERAL DAYS OF DRY AND COOLER WEATHER CONTINUING INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
158 AM CDT THU MAY 9 2013
OKZ054-090745-
OSAGE OK-
158 AM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 158 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BURBANK...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB
CITY...PEARSONIA...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3700 9607 3657 9676 3671 9693 3675 9689
3675 9683 3677 9682 3679 9676 3694 9676
3700 9675
TIME...MOT...LOC 0658Z 232DEG 23KT 3671 9679SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 AM CDT THU MAY 9 2013
OKZ054-059-090830-
OSAGE OK-PAWNEE OK-
232 AM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 232 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF WEBB CITY TO 36 MILES WEST OF
PAWNEE...MOVING EAST AT 50 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3670 9704 3669 9695 3675 9689 3675 9683
3679 9676 3699 9676 3700 9600 3616 9601
3616 9683 3624 9682 3624 9692 3633 9693
3633 9704 3651 9704 3656 9691 3658 9690
3659 9705 3668 9707
TIME...MOT...LOC 0732Z 274DEG 43KT 3690 9682 3623 9738SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
310 AM CDT THU MAY 9 2013
OKZ054-059-060-064-065-090915-
CREEK OK-OKFUSKEE OK-OSAGE OK-PAWNEE OK-TULSA OK-
310 AM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...OSAGE...PAWNEE AND SOUTHWESTERN TULSA
IN EAST CENTRAL OKLAHOMA
WESTERN OKFUSKEE
AT 309 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF GRAINOLA TO BURBANK TO 5 MILES
SOUTHEAST OF SKEDEE TO 8 MILES SOUTHWEST OF QUAY TO 34 MILES WEST OF
MILFAY...MOVING EAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS FROM 40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9600 3586 9604 3585 9619 3565 9620
3537 9644 3545 9645 3539 9654 3539 9662
3615 9663 3615 9682 3624 9682 3624 9692
3633 9693 3633 9704 3650 9704 3656 9690
3659 9699 3676 9689 3679 9676 3699 9675
TIME...MOT...LOC 0809Z 277DEG 34KT 3697 9658 3669 9664
3631 9658 3605 9672 3577 9710SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT THU MAY 9 2013
OKZ054>056-059>061-064-066-067-070-090915-
CREEK OK-MUSKOGEE OK-NOWATA OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-ROGERS
OK-TULSA OK-WAGONER OK-WASHINGTON OK-
343 AM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...NOWATA...OKMULGEE...EASTERN OSAGE...EASTERN PAWNEE...
ROGERS...TULSA...WESTERN WAGONER AND WASHINGTON
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
AT 343 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF WAH SHA SHE STATE PARK TO 7 MILES
NORTHEAST OF KEYSTONE STATE PARK TO 4 MILES SOUTHWEST OF
MILFAY...MOVING EAST AT 30 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS FROM 40 TO 50 MPH.
LAT...LON 3620 9544 3550 9584 3564 9619 3565 9663
3583 9663 3622 9627 3700 9624 3701 9543
TIME...MOT...LOC 0843Z 270DEG 24KT 3696 9611 3622 9615
3572 9657SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT THU MAY 9 2013
OKZ054>057-060>062-064>068-070-071-090930-
CHEROKEE OK-CRAIG OK-CREEK OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA
OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-ROGERS OK-TULSA OK-WAGONER
OK-WASHINGTON OK-
406 AM CDT THU MAY 9 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE...NORTHWESTERN MUSKOGEE AND OKFUSKEE
IN NORTHEAST OKLAHOMA
CRAIG...SOUTHEASTERN CREEK...MAYES...NOWATA...OKMULGEE...
NORTHEASTERN OSAGE...ROGERS...TULSA...WAGONER AND WASHINGTON
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 405 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF WAH SHA SHE STATE PARK TO 2 MILES
SOUTHEAST OF OCHELATA TO OWASSO TO 4 MILES NORTH OF BEGGS TO 2 MILES
SOUTHWEST OF PADEN...MOVING EAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS FROM 40 TO 50
MPH AND PENNY SIZE HAIL.
LAT...LON 3700 9509 3658 9501 3616 9501 3579 9519
3514 9591 3516 9599 3529 9599 3529 9645
3545 9645 3543 9649 3545 9655 3539 9654
3539 9662 3548 9663 3580 9615 3626 9592
3700 9619
TIME...MOT...LOC 0905Z 270DEG 33KT 3696 9605 3658 9589
3626 9579 3580 9602 3548 9652The Tulsa radar (KINX), 43 km away, was scanning. The volume nearest the first event began at 09:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453185.